Oregon, 2008

Heavy Snow in Oregon, February 6 to 7, 2008

February 6 to 7, 2008 · NWS BOI · 1 event in 1 county or zone

A moist Pacific winter storm left five to eight inches of new snow across parts of Baker County Oregon from February sixth through the seventh.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

A moist Pacific winter storm left five to eight inches of new snow across parts of Baker County Oregon from February sixth through the seventh.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 6, 2:59 PM MST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 6, 2:59 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
259 PM MST WED FEB 6 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY...A VERY MOIST WARM FRONT
WILL BRING SEVERAL HOURS OF SNOW FROM BAKER COUNTY THIS EVENING
ACROSS MOST OF SOUTHWEST IDAHO TONIGHT. A COLD FRONT WILL FOLLOW
ACROSS THE REGION EARLY THURSDAY. 40-50KTS NORTHWEST FLOW WITH
MOISTURE ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS WILL AID
WIDESPREAD SNOW SHOWERS AIDED BY OROGRAPHIC LIFT THROUGH THURSDAY
SO PLAN TO KEEP A WINTER STORM WARNING GOING FOR 11/13 ALL DAY.
GUSTY WINDS TO 35 MPH ARE EXPECTED WITH THE FRONT OVER SE
OREGON...TO 40 MPH AROUND BOISE-MUO AND LOCALLY 50 MPH IN THE
MAGIC VALLEY SO HAVE HOISTED A WIND ADVISORY ACROSS THE MAGIC
VALLEY 9AM-6PM WHICH IS WHEN THE SNOW AND BLOWING SNOW ADVISORY
EXPIRES. AFTER A BRIEF BREAK THURSDAY EVENING THE NEXT WARM FRONT
MOVES INTO BAKER COUNTY LATE THURSDAY NIGHT AND ACROSS SOUTHWEST
IDAHO FRIDAY FOR ANOTHER ROUND OF SNOW FAVORING THE NE HALF OF THE
CWFA FOR PRECIP. HIGH TEMPERATURES WILL BE SIMILAR EACH DAY WITH
LOWS MILD TONIGHT AND COLDER THURSDAY NIGHT DUE TO TIMING OF
CLOUDS/SNOW AND WIND.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...CHANCE OF PRECIP OVER
NORTHERN HALF OF CWA FRIDAY NIGHT DIMINISHES ON SATURDAY AS UPPER
RIDGE BUILDS IN FROM THE PACIFIC. ANOTHER SHORTWAVE APPROACHES THE
PAC NW COAST ON SUNDAY. MODEL SOLUTIONS STILL UNRESOLVED WITH STORM
TRACK AND TIMING OF EMBEDDED ENERGY IN WESTERLY FLOW. ECMWF KEEPS
ENERGY FURTHER NORTH WITH FORECAST AREA REMAINING DRY...WHILE GFS IS
A MORE AMPLIFIED AND WETTER SOLUTION FOR THE AREA. FOR NOW HAVE KEPT
POPS NEAR CLIMATOLOGY ACROSS MOUNTAINS IN NORTHERN HALF OF CWA
SUN/MON WITH SOUTHERN PARTS NEAR THE ID/NV BORDER REMAINING DRY.
WITH WESTERLY FLOW OFF OF PACIFIC...TEMPERATURES REMAIN NEAR NORMAL
THROUGH MONDAY. WEAK RIDGING WILL KEEP BULK OF MOISTURE NORTH OF THE
FORECAST AREA...MINIMIZING CHANCES OF PRECIPITATION THROUGH TUESDAY.
HOWEVER...A STRONG UPPER LEVEL TROUGH WILL MOVE INTO WASHINGTON
STATE BY TUESDAY NIGHT AND PROGRESS SOUTHEASTWARD INTO IDAHO BY
WEDNESDAY AFTERNOON. INCREASED OVERALL POPS ON TUES NT/WED DUE TO
SYSTEM TRACKING. TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL TUES/WED
AS WELL.

&&

.AVIATION...VFR/MVFR CONDITIONS WILL DETERIORATE QUICKLY TO IFR IN
SNOW OVER SOUTHEAST OREGON AND WEST CENTRAL MOUNTAINS AFTER 03Z THIS
EVENING. IFR CONDITIONS DEVELOP OVER THE BOISE MOUNTAINS AND VALLEYS
OF SOUTHWEST IDAHO AFTER 06Z TONIGHT. THE SNOW AND IFR CONDITIONS
WILL PERSIST INTO THURSDAY MORNING. LOWER VALLEYS AND AREAS OF
SOUTHEAST OREGON IMPROVE TO VFR THURSDAY AFTERNOON WITH SNOW SHOWERS
OBSCURING MOUNTAINS IN IFR CONDITIONS THROUGH THE DAY IN THE
MOUNTAINS. STRONG WESTERLY WINDS DEVELOP THURSDAY WITH 40-60 KTS UP
THROUGH 10K FEET MSL AND 60-100+ KTS ABOVE 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY FOR
     IDZ030.
     SNOW ADVISORY FROM 7 PM THIS EVENING TO 6 AM MST THURSDAY FOR
     IDZ012-IDZ014.
     SNOW AND BLOWING SNOW ADVISORY FROM 8 PM THIS EVENING TO 9 AM
     MST THURSDAY FOR IDZ016-IDZ028.
     WIND ADVISORY FROM 9 AM TO 6 PM MST THURSDAY FOR IDZ016.
     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 4 PM MST THURSDAY
     FOR IDZ011-IDZ013.
OR...SNOW ADVISORY FROM 7 PM THIS EVENING TO 6 AM MST THURSDAY FOR
     ORZ064.
     SNOW ADVISORY FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY FOR
     ORZ062.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....DG/MT
AVIATION.....DG
Hazardous weather outlook, Feb 6, 4:38 PM MST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
438 PM MST WED FEB 6 2008

IDZ028-072345-
CAMAS PRAIRIE-
438 PM MST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 8 PM THIS
EVENING TO 9 AM MST THURSDAY FOR THE CAMAS PRAIRIE. A MOIST
PACIFIC STORM IS EXPECTED TO BRING MODERATE SNOW AND AREAS OF
BLOWING SNOW TO THE CAMAS PRAIRIE TONIGHT THROUGH THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM MST
WEDNESDAY EVENING TO 9 AM MST THURSDAY FOR THE CAMAS PRAIRIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

ORZ062-072345-
BAKER COUNTY-
338 PM PST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST
THURSDAY FOR BAKER COUNTY. SNOW WILL BECOME MODERATE AT TIMES
ACROSS BAKER COUNTY TONIGHT THROUGH EARLY THURSDAY MORNING.
EXPECT 2 TO 3 INCHES IN BAKER CITY AND UP TO 8 INCHES IN THE
ELKHORN AND WALLOWA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY EVENING TO 2
AM PST THURSDAY FOR BAKER COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ011-013-072345-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
438 PM MST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING TO 4
PM MST THURSDAY FOR THE WEST CENTRAL AND BOISE MOUNTAINS. HEAVY
SNOW AND AREAS OF BLOWING SNOW ARE EXPECTED TONIGHT AND THURSDAY.
SNOW ACCUMULATION RATES OF ONE INCH PER HOUR ARE EXPECTED BETWEEN
MIDNIGHT AND 6 AM. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6
INCHES IN THE VALLEYS AND UP TO 15 INCHES IN THE MOUNTAINS BY
THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING REMAINS EFFECT FROM 6 PM THIS EVENING TO
4 PM MST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ012-014-ORZ064-072345-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
LOWER TREASURE VALLEY OR-
438 PM MST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM MST
THURSDAY FOR THE TREASURE VALLEY. ANOTHER ROUND OF SNOW TONIGHT
WILL BRING 2 TO 4 INCHES OF SNOW TO THE TREASURE VALLEY MAINLY
BETWEEN 10 PM AND 6 AM AHEAD OF A WARM FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6
AM MST THURSDAY FOR THE TREASURE VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ016-072345-
WESTERN MAGIC VALLEY-
438 PM MST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 8 PM THIS
EVENING TO 9 AM MST THURSDAY FOR THE WESTERN MAGIC VALLEY. A
MOIST PACIFIC STORM IS EXPECTED TO BRING MODERATE SNOW AND AREAS
OF BLOWING SNOW TO THE MAGIC VALLEY THIS EVENING THROUGH THURSDAY
MORNING. 2 TO 4 INCHES OF NEW SNOW ACCUMULATION IS EXPECTED BY 9
AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 9 AM MST THURSDAY FOR THE WESTERN MAGIC VALLEY.

ALSO...A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM MST
THURSDAY FOR THE MAGIC VALLEY. GUSTY WEST WINDS OF 30 TO 40 MPH...WITH
LOCAL GUSTS TO 50 MPH...ARE POSSIBLE BETWEEN 11 AM AND 4 PM
THURSDAY. WHILE SNOW SHOWERS ARE EXPECTED TO TAPER OFF AROUND 9
AM...AREAS OF BLOWING SNOW WITH VISIBILITY AROUND ONE HALF A MILE
ARE POSSIBLE THROUGH THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ030-072345-
SOUTHERN TWIN FALLS COUNTY-
438 PM MST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY ACROSS SOUTHERN TWIN FALLS COUNTY. SNOW WILL BECOME
MODERATE AT TIMES ACROSS SOUTHERN TWIN FALLS COUNTY EARLY
THURSDAY. EXPECT 3 TO 5 INCHES OF NEW SNOW EXCEPT LOCALLY 8
INCHES IN THE SOUTHERN SAWTOOTH MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY ACROSS SOUTHERN TWIN FALLS COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.

IDZ015-029-ORZ061-063-072345-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
438 PM MST WED FEB 6 2008 /338 PM PST WED FEB 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Baker

When
February 6, 7:00 PM MST to February 7, 7:00 AM MST
Where
Baker forecast zone
Reported by
Trained Spotter
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

A trained spotter out of Keating reported five to eight inches around the area at elevations from 3500 to 5000 feet.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2008Every state in 2008This day in weather historyWarnings in Oregon, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83031.